Hi Cort and all
Vertigo was one of my worst main symptoms from 1979-2002. It used to be horrendous, come out of the blue and I was terrified by it cos it lasted so long and some times I didn't know if I was lying down or sitting up.
It caused me to have aweful panic too and made me a wreak.
But... I have been cured of it by getting my adrenals treated and thyroid. My knowledgeable doctor put me on low dose hydrocortisone and later Prednisolone plus I take Armour and a bit of T4. Since starting this treatment 7 years ago I haven't had an attack of vertigo, something I am eternally grateful for.
I have had dizzy spells but its ALWAYS due to low cortisol. There is no question that vertigo and bad dizziness is a symptom of too low cortisol, I have come across this many times and with many people.
If there is insufficient cortisol then there is no question that the thyroid is affected too so you get a double whammy.
Its a great shame doctors are so ignorant about this. I was sent to the top neurological hospital in London way back in the 80s to see if they could find out why I got vertigo. Needless to say they didn't find out and I continued to suffer until 2002 when a 24 hour saliva cortisol test and DHEA test showed up what my problem was. In those days I didn't have problems with fatigue except when I had the actual attack.
I was one of those people who had sky high DHEA but not very high cortisol, it was like my body needed more cortisol but the adrenals couldn't produce it so instead jI ust got too much DHEA. It was this that was causing the horrendous panic attacks and also gave me such lack of energy.
Since being on treatment I have got my life back but can still feel when the cortisol runs out usually during the evening but I try and put up with it until 6 am the next day when I take my first dose of the day. I still have to pace myself or I will make myself feel quite unwell.
I would recommend a 24 hour saliva/DHEA test to see what is going on and you can order these through Genova, www.gdx.net
Hope this helps.